Hail, Rockingham
- When
- August 13, 3:40 PM EST
- Where
- Rockingham County, 2 mi S of Oregon Hill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.421, -79.650
Penny sized hail fell 2 miles south of Oregon Hill, NC.
An isolated severe thunderstorm brought penny sized hail to a portion of Rockingham County, August 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
An isolated severe thunderstorm brought penny sized hail to a portion of Rockingham County, August 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 13, 2:43 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT MON AUG 13 2007 .SYNOPSIS... A COLD FRONT IS MOVING SOUTH THROUGH THE AREA. A BRIEF RETURN TO RELATIVELY COOLER AND DRIER WEATHER IS EXPECTED FOR TUESDAY BEFORE HOT HIGH PRESSURE RETURNS TO THE AREA FOR WEDNESDAY AND THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS A WEAK COLD FRONT HEADS SOUTH THROUGH THE AREA...ISOLATED SHOWERS AND STORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS MAINLY SOUTHERN AND WESTERN PARTS OF THE REGION. NOTING AN INVERTED-V SOUNDING IN THE LOW LEVELS...THERE WILL BE THE CONCERN OF LOCALLY GUSTY WINDS ASSOCIATED WITH THE SHOWERS AND STORMS. DRIER AND RELATIVELY COOLER AIR WILL BE IN STORE FOR TUESDAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... UPPER RIDGE WILL START BUILDING BACK OVER THE AREA FOR WEDNESDAY BRINGING A RETURN TO THE HOT CONDITIONS TO THE AREA BOTH ON WEDNESDAY AND THURSDAY. THERE WILL BE BETTER CHANCE OF SOME ISOLATED SHOWERS AND STORMS IN THE MOUNTAINS THURSDAY AFTERNOON IN ADVANCE OF AN APPROACHING COLD FRONT. RECORD HIGH TEMPERATURES MAY BE REACHED IN SOME LOCATIONS WEDNESDAY AND/OR THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... THE RIDGE RETROGRADES WEST AGAIN ALLOWING THE AREA TO BECOME POSITIONED UNDER THE NORTHWEST JET BETWEEN THIS HIGH AND A PERSISTENT UPPER LOW OVER EASTERN CANADA. DURING THIS PERIOD...TEMPERATURES SHOULD BE NEAR NORMAL VALUES...AND ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY AS && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A SHORT WAVE AND ASSOCIATED WEAK COLD FRONT IS MOVING INTO WV AT THIS TIME. WITH PLENTY OF HEATING AND RESULTING GOOD MIXING...NORTHWEST TO NORTH WINDS HAVE PICKED UP TO AROUND 10 KNOTS ACROSS THE AREA THIS AFTERNOON. THERE WILL BE OCCASIONAL GUSTS OF 15 TO 20 KNOTS...WITH ROA POSSIBLY AS HIGH AS 25 KNOTS. THESE WINDS WILL DIMINISH TOWARD SUNSET. ANY CHANCE FOR AFT SHOWER OR TSTM DEVELOPMENT WILL BE CONFINED TO THE SE WV AREA...INCLUDING BLF AND LWB...BUT CHANCES ARE SO LOW THAT THEY WERE NOT ADDED TO THE TAF. THERE IS ALSO A SLIGHT CHANCE THAT SHOWERS MAY DEVELOP TOWARD 22Z IN THE NW NC PIEDMONT WHICH COULD AFFECT DANVILLE...BUT AGAIN THE CHANCES ARE SO LOW THAT IT WAS NOT ADDED TO THE TAF. THERE WILL BE TEMPORARY VFR CIGS THIS AFTERNOON...AND THEN DRY AIR BEHIND THE FNT WILL CLEAR SKIES TONIGHT. AS HIGH PRESSURE BUILDS SOUTH BEHIND DEPARTING FRONT...WINDS WILL DIMINISH TONIGHT AND GOOD RADIATION CONDITIONS MAY PRODUCE RIVER VALLEY FOG IN THE MTNS- THIS WAS ADDED TO THE LWB TAF WITH VLIFR CONDITIONS FOR A FEW HOURS TOWARD DAYBREAK TUESDAY. QUITE DRY AIR IN PLACE AND DEEP NW FLOW SUGGESTS A CONTINUATION OF MAINLY VFR CONDITIONS THRU MID OR LATE WEEK. MAY SEE ADDED TSRA AFFECT THE REGION FROM THE OHIO VALLEY BY THU/FRI...OTRW ONLY EXCEPTION MAY BE SOME SUB-VFR FOG OR HAZE IN THE RIVER VALLEYS EACH NIGHT. && .CLIMATE... RECORD HIGH TEMPERATURES AND YEAR SET AUGUST 15TH BLUEFIELD....91/1988 DANVILLE.....98/1999 LYNCHBURG....98/1988 BLACKSBURG...93/1995 ROANOKE......99/1988 AUGUST 16TH BLUEFIELD....91/1988 DANVILLE.....102/1980 LYNCHBURG....98/1900 BLACKSBURG...92/1995 ROANOKE......99/1988 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...DS LONG TERM...DS AVIATION...JJ CLIMATE...DS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 400 AM EDT MON AUG 13 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-140800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 400 AM EDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HYSELL
The Roanoke radar (KFCX), 87 km away, was scanning. The volume nearest the first event began at 20:39 UTC.
1 hail. Local standard time, as filed.
Penny sized hail fell 2 miles south of Oregon Hill, NC.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54273.